Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 28, NWS Tulsa, OK

July 18, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jul 18, 2021, 8:52 AM CDT for Cherokee County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 8:52 AM CDT (13:52 UTC)
Expired
Jul 19, 2021, 8:28 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

530 
WGUS84 KTSA 181352
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
852 AM CDT Sun Jul 18 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-190200-
/O.NEW.KTSA.FL.Y.0028.210718T1352Z-210720T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
852 AM CDT Sun Jul 18 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River near Tahlequah.
* From this morning to early Tuesday afternoon.
* At 8:30 AM CDT Sunday the stage was 6.1 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet 
  early tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
5 follow-up statements
780 
WGUS84 KTSA 181851
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
151 PM CDT Sun Jul 18 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-190700-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T1800Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CDT Sun Jul 18 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until early Tuesday afternoon.
* At 1:37 AM CDT Sunday the stage was 6.3 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.4 feet 
  early tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
761 
WGUS84 KTSA 190105
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
805 PM CDT Sun Jul 18 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-191315-
/O.EXT.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT Sun Jul 18 2021

...The Flood Advisory is now in effect until early Tuesday morning...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until early Tuesday morning.
* At 7:30 PM CDT Sunday the stage was 7.8 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.1 feet 
  tomorrow morning, then fall below action stage tomorrow afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$
827 
WGUS84 KTSA 190758
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
258 AM CDT Mon Jul 19 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-192000-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
258 AM CDT Mon Jul 19 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until just after midnight tonight.
* At 2:30 AM CDT Monday the stage was 8.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 9.1 feet 
  this morning. The river will then slowly fall below action stage 
  by the middle of this afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

Snider
866 
WGUS84 KTSA 191342
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
842 AM CDT Mon Jul 19 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-200145-
/O.CON.KTSA.FL.Y.0028.000000T0000Z-210720T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CDT Mon Jul 19 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Illinois River near Tahlequah.
* Until just after midnight tonight.
* At 8:30 AM CDT Monday the stage was 9.3 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage this 
  evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

RBD
989 
WGUS84 KTSA 200128
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
828 PM CDT Mon Jul 19 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

OKC021-200230-
/O.CAN.KTSA.FL.Y.0028.000000T0000Z-210720T0128Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM CDT Mon Jul 19 2021

...The Flood Advisory for the Illinois River near Tahlequah has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River near Tahlequah.
* At 7:30 PM CDT Monday the stage was 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below the action stage of 9 feet, 
  therefore the advisory has been cancelled.


&&

LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 18, 6:40 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 18, 6:40 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Sun Jul 18 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and storms will be the main concern over the next few
hours for our NW AR TAF sites along with KMLC. MVFR to brief IFR
conditions will be possible with any activity. The vast majority
of shower and storm activity should exit the terminal sites by mid
to late morning.

Dry air moves into the area this afternoon which will help to
really limit our chances for showers and storms. With that said,
isolated pop up showers and storms will be possible for our NW AR
TAF sites. Confidence is pretty low but not too low to completely
ignore it thus opted to use PROB30 wording. Any activity will
quickly diminish by mid evening which will leave a night that
will finally be free and clear of any showers/storms for our TAF
sites. Given the highly saturated soils and the potential for
clearing skies tonight, there is a non zero chance for lowered
visibilities to develop across NW AR. Confidence was not high
enough to include it for this TAF but this concern will be passed
on to the next shift.

Snider

&&

.PREV DISCUSSION... /Issued 255 AM CDT Sun Jul 18 2021/

DISCUSSION...

A very similar setup to last night, with the features in slightly
different locations but similar results. A decent swrly LLJ nosing
up from north central TX to northwest AR is providing the
warm/moist advection needed to produce scattered slow-moving
convection. Combine this with PWATs near 2 inches and you have
storms producing intense rain rates and localized flash flooding.
With the threat gradually shifting southeast, the flash flood
watch was adjusted accordingly. As the ridge to our west continues
to strengthen and amplify, downstream troughing over the Midwest
will backdoor down the Plains, effectively shifting the forcing
for this heavy rainfall and flooding to the south with time.
Rain/storm chances shift south down into SE OK and WC AR by this
afternoon and by tonight the best potential for heavy rainfall
will be from the ArkLaTex and then east across southern AR. Models
were noticeably drier for Monday compared to previous days, and
that trend has been reflected in the forecast.

The bulk of the week will be relatively quiet with low rain/storm
chances in the southeast. The weekend also looks quiet with mid
level ridging nearby, though there is some disagreement this model
run with the new EC keeping the ridge west and bringing another
system in about a week.

Below average temps will prevail for the next several days, with a
gradual trend back toward average late July heat by the end of the
week on into next weekend.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  70  87  68 /  30  10  20   0
FSM   89  72  88  69 /  80  30  30  10
MLC   90  71  87  68 /  50  40  40  10
BVO   87  66  86  63 /  20  10  20   0
FYV   85  65  85  63 /  70  20  20   0
BYV   84  67  83  65 /  50  20  20   0
MKO   87  70  85  67 /  50  20  30   0
MIO   87  67  85  65 /  20  10  20   0
F10   88  70  85  67 /  40  30  30  10
HHW   90  72  88  70 /  60  50  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ066>072-
     074-076.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ010-011-
     019-020-029.

&&

AVIATION.....21
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 AM CDT Sun Jul 18 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 AM CDT Sun Jul 18 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Near Tulsa southeast to West Central Arkansas
			this morning; Southeast Oklahoma this afternoon.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited to Elevated.
	AREA...Portions of Northeast and East Central Oklahoma;
			West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited to Elevated.
	AREA...Portions of Northeast and East Central Oklahoma;
			West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

A limited to elevated heavy rain and flood threat will continue
thru the morning hours across portions of northeast and east
central Oklahoma, as well as west central Arkansas. The threat
should diminish and shift south of this region by afternoon.

A limited severe thunderstorm risk exists this morning from near
Tulsa southeast to west central Arkansas. The risk shifts south
into southeast Oklahoma this afternoon. Damaging wind gusts to
near 60 mph is the main threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY thru SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorm chances continue mainly over far southeast Oklahoma
on Monday with a limited severe wind risk.

Low thunderstorm potential returns for the latter part of the week
mainly over southeast Oklahoma and west central Arkansas. Severe
weather is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 18, 3:15 AM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
315 AM CDT Sun Jul 18 2021

OKZ067-070-180845-
Muskogee OK-Wagoner OK-
315 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 AM CDT...

At 314 AM CDT, a strong thunderstorm was located 3 miles north of
Muskogee, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Okay...                           Tullahassee...
Summit...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 9523 3584 9525 3583 9525 3582 9527
      3581 9526 3581 9517 3578 9512 3575 9513
      3560 9538 3582 9554 3592 9531
TIME...MOT...LOC 0814Z 315DEG 11KT 3579 9536

Snider
Special weather statement, Jul 18, 4:11 AM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
411 AM CDT Sun Jul 18 2021

ARZ019-OKZ072-180945-
Crawford AR-Sequoyah OK-
411 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 445 AM CDT...

At 411 AM CDT, a strong thunderstorm was located near Cedarville,
moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Van Buren...                      Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Chester...
Rudy...                           Lake Fort Smith...
Figure Five...                    Lee Creek...
Short...                          Kibler...
Concord...                        Shibley...
Uniontown...                      Locke...
Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 14.
 Interstate 540 between mile markers 1 and 3.
 Interstate 49 between mile markers 22 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3566 9406 3566 9407 3564 9407 3535 9429
      3540 9435 3542 9434 3545 9439 3545 9441
      3558 9458 3564 9454 3564 9447 3572 9449
      3576 9446 3576 9440 3567 9405
TIME...MOT...LOC 0911Z 301DEG 19KT 3560 9441

Snider
Local storm report, Jul 18, 4:19 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
419 AM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     HEAVY RAIN       1 S OKAY                35.83N 95.31W
07/18/2021  M6.94 INCH       WAGONER            OK   PUBLIC

            PERSONAL WEATHER STATION MEASURED 6.94
            INCHES OF RAINFALL SINCE MIDNIGHT WITH
            NEARLY 5.5 INCHES OF THAT FALLING SINCE 2AM.

&&

TDS
Special weather statement, Jul 18, 4:56 AM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
456 AM CDT Sun Jul 18 2021

ARZ019-029-181030-
Sebastian AR-Crawford AR-
456 AM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 530 AM CDT...

At 455 AM CDT, a strong thunderstorm was located 4 miles north of
Barling, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Bloomer...
Fort Smith Regional Airport...    Burnville...
Jenny Lind...                     Kibler...
Central City...                   Shibley...
Mill Creek...                     Furry...
Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 1 and 9.
 Interstate 540 between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9419 3533 9443 3540 9443 3543 9444
      3551 9438 3541 9408 3534 9408
TIME...MOT...LOC 0955Z 299DEG 14KT 3538 9432

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:16 PM CDTSevere Thunderstorm WarningTSAAdair44 min
Jul 17, 8:05 PM CDTSpecial Weather StatementTSAOttawa25 min
Jul 17, 8:50 PM CDTSpecial Weather StatementTSAOsage40 min
Jul 17, 9:01 PM CDTSpecial Weather StatementTSAWagoner59 min
Jul 17, 9:44 PM CDTSpecial Weather StatementTSARogers61 min
Jul 17, 10:01 PM CDTAreal Flood AdvisoryTSACraig, Ottawa119 min
Jul 17, 10:54 PM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Sequoyah2 hr
Jul 17, 11:41 PM CDTFlash Flood Warning Considerable damage threatTSATulsa4 hr
Jul 18, 12:04 AM CDTFlash Flood WarningTSAMuskogee5 hr
Jul 18, 1:43 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner2 hr
Jul 18, 1:50 AM CDTAreal Flood AdvisoryTSADelaware115 min
Jul 18, 2:11 AM CDTFlash Flood WarningTSAMuskogee3 hr
Jul 18, 2:23 AM CDTAreal Flood AdvisoryTSATulsa112 min
Jul 18, 2:49 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jul 18, 3:04 AM CDTFlash Flood WarningTSAMuskogee, Wagoner2 hr
Jul 18, 3:15 AM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 18, 3:45 AM CDTAreal Flood WarningTSATulsa3 hr
Jul 18, 4:50 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jul 18, 5:14 AM CDTAreal Flood WarningTSACherokee, Muskogee, Wagoner3 hr
Jul 18, 5:24 AM CDTFlash Flood WarningTSASequoyah3 hr
Jul 18, 5:25 AM CDTAreal Flood WarningTSAMuskogee, Wagoner50 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.